1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Nearly finished myself off..

Discussion in 'Type 1 Diabetes' started by Gembow, Aug 9, 2020.

  1. Vplum

    Vplum · Member

    Messages:
    14
    Likes Received:
    3
    Trophy Points:
    3
    I've been a diabetic for 20 years and in the last 4 months, I have taken my rapid acting by mistake - it's not only new people that make this mistake! You are not alone. Make an appointment with your Diabetic Nurse as soon as you can and address your concerns with them. They'll probably suggest something like - put a sticker on it, but hopefully something more useful. I don't think I got any valuable help in my first 10 years as a diabetic. Good luck.
     
    • Like Like x 1
  2. MarkHaZ123

    MarkHaZ123 · Well-Known Member

    Messages:
    137
    Likes Received:
    76
    Trophy Points:
    48
    Sounds like you were just told nothing at all
    I was lucky I had the nurse go through things with me and show me what to do but 3 days later I was doing the Dafne course so I learnt what to do properly that week
    Make sure you speak to someone if you aren't sure about things as this is your life you are playing with

    As for the hypo make sure you have plenty of things in to treat them

    I have about 5 bags of jelly babies, loads of small cans of Fanta and other bags of sweets in the cupboard. Don't worry if you over treat yourself on them. In time you will learn how much it takes you to get over a hypo.
     
    • Like Like x 1
    • Agree Agree x 1
  3. Goma5

    Goma5 Type 1 · Active Member

    Messages:
    36
    Likes Received:
    9
    Trophy Points:
    48
    Wow scary! Don't know if it helps, but my Basal (long acting) is in prefilled pens and Novorapid (Bolus) is in a refillable cartridge pen. I can't imagine that i would ever get them the wrong way round like this because they are so distinctly different.

    Good luck, hopefully you can get some dosing advice. I was initially under a local DSN here (who was absolutely fine) but I asked to be referred to a different hospital, as it's a centre of excellence, so if you don't think you're getting the right advice for you, don't be afraid to say.
     
    • Like Like x 1
  4. NicoleC1971

    NicoleC1971 Type 1 · Well-Known Member

    Messages:
    3,276
    Likes Received:
    1,960
    Trophy Points:
    198
    Hope you pop in to see someone. I have also made the basal/bolus error and had to stay up all night eating chocolate!
    The fact that your sister also had diabetes makes me think of MODY so perhaps you should check out this site too:
    https://www.diabetes.org.uk/diabetes-the-basics/other-types-of-diabetes/mody
    to see if this fits you. The fact that you mentioned pre diabetes makes me a little confused too as this isn't a typical type 1 diagnosis though could fit LADA.
    Sorry if this is more confusing but it is a Diabetes UK site and they also have a Careline if you wanted to speak to a person about general questions. Nothing you could think of to ask will be a stupid question to anyone on this forum or that Careline btw!
     
    • Like Like x 1
  5. Grant_Vicat

    Grant_Vicat Don't have diabetes · Well-Known Member

    Messages:
    897
    Likes Received:
    1,188
    Trophy Points:
    178
    They have no right to assume you would take all this in. It is easy to feel "I am a burden on the NHS". Diabetes of any type is clearly serious and the more informed a patient is, the more chance they have of not relying on the NHS. Good luck!
     
    • Agree Agree x 1
  6. TypeZero.

    TypeZero. · Well-Known Member

    Messages:
    296
    Likes Received:
    74
    Trophy Points:
    68
    I think you were just oblivious in the moment and that it isn’t down to training. I’ve never mixed my pens but I regularly forget how many units I injected and what time I injected in a matter of 10-20 minutes (I used to use a Libre and now I don’t so it’s a bit different).

    What I can really recommended are:
    -A document telling everything about diabetes https://www.diabetes.org.uk/resources-s3/2017-09/type-1-pack-parents-guide-english-0116.pdf

    -BERTIE course (free online sign up)
    https://www.bertieonline.org.uk

    -DAFNE course (you have to be referred by your medical team)
     
    • Like Like x 1
  7. Grant_Vicat

    Grant_Vicat Don't have diabetes · Well-Known Member

    Messages:
    897
    Likes Received:
    1,188
    Trophy Points:
    178
    Here is a definition of the word disease: a disorder of structure or function in a human, animal, or plant, especially one that produces specific symptoms or that affects a specific location and is not simply a direct result of physical injury. The problem is that it carries a stigma which has been made worse by such things as STD's etc. In the real meaning of the word, it is much closer to condition.
     
    • Agree Agree x 2
    • Informative Informative x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook